Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 4, 2009, 5:19 AM CDT for 14 counties in Texas. It took effect at Apr 4, 2009, 10:00 AM CDT. It was in force for 8 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2009, 5:19 AM CDT (10:19 UTC)
- In effect from
- Apr 4, 2009, 10:00 AM CDT
- Expired
- Apr 4, 2009, 5:59 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:35 AM CDT | NON-TSTM WND GST 60 | Friona, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 10:55 AM CDT | NON-TSTM WND GST 58 | Hart, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 11:42 AM CDT | NON-TSTM WND GST 65 | Friona, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 12:10 PM CDT | WILDFIRE 1000 | 8 E Nazareth, TX | LARGE WILDFIRE FOUGHT BY AT LEAST 3 LOCAL FIRE DEPTS. RPTD TO BE ONE QUARTER MILE WIDE AND A FEW MILES LONG. NO DAMAGES RPTD. SIZE ESTIMATED. |
| Apr 4, 12:17 PM CDT | NON-TSTM WND GST 59 | Lazbuddie, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 12:30 PM CDT | HIGH SUST WINDS 45 | 2 Ene Tulia, TX | MEASURED BY TTU WTM. |
| Apr 4, 12:40 PM CDT | NON-TSTM WND GST 61 | 2 Ne Friona, TX | |
| Apr 4, 12:59 PM CDT | NON-TSTM WND GST 63 | Hart, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 1:02 PM CDT | NON-TSTM WND GST 66 | Lazbuddie, TX | MEASURED BY KVII TV SCHOOLNET. |
| Apr 4, 1:05 PM CDT | HIGH SUST WINDS 40 | 2 Ssw Muleshoe, TX | MEASURED BY TTU WTM. |
| Apr 4, 1:15 PM CDT | NON-TSTM WND GST 58 | 3 N Hart, TX | ADDITIONAL GUST TO 58 MPH AT 0135 PM. WEST TEXAS MESONET. |
| Apr 4, 1:37 PM CDT | WILDFIRE 400 | 12 E Kress, TX | LARGE GRASS FIRE JUST EAST OF CLAYTONVILLE GROWING. FIRE DEPARTMENT IN ROUTE. |
| Apr 4, 1:55 PM CDT | NON-TSTM WND GST 62 | 2 Ne Friona, TX | |
| Apr 4, 2:20 PM CDT | NON-TSTM WND GST 65 | 2 Ne Dimmitt, TX | |
| Apr 4, 2:25 PM CDT | DUST STORM | Friona, TX | DEPUTY REPORTED NEAR ZERO VISIBILITY IN BLOWING DUST ALONG U.S. HWY 60. |
| Apr 4, 2:35 PM CDT | NON-TSTM WND GST 61 | 7 Ese Silverton, TX | |
| Apr 4, 5:04 PM CDT | WILDFIRE 300 | 5 N Denver City, TX | WILDFIRE THREATENED OIL EQUIPMENT. SIZE ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4274 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 041019 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 519 AM CDT SAT APR 4 2009 ...POTENTIALLY DAMAGING WINDS AND BLOWING DUST EXPECTED TODAY... .A POTENT STORM SYSTEM WILL MOVE EASTWARD INTO THE CENTRAL HIGH PLAINS TODAY. INTENSE WINDS ON THE SOUTH SIDE OF THIS SYSTEM WILL RESULT IN SUSTAINED WIND SPEEDS IN THE 30 TO 40 MPH RANGE WITH GUSTS LIKELY TO EXCEED 60 MPH OVER THE SOUTHERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. WIND SPEEDS WILL PEAK DURING THE MIDDAY AND AFTERNOON HOURS...AND WILL LIKELY TO BE ACCOMPANIED BY BLOWING DUST ON THE CAPROCK WHICH WILL REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. TXZ021>024-027>030-033-034-042100- /O.UPG.KLUB.HW.A.0002.090404T1600Z-090405T0000Z/ /O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/ /O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND 519 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. A BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT MAY CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ035-039-040-042100- /O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/ /O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/ LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...PLAINS... DENVER CITY...BROWNFIELD 519 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. A BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT MAY CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-042100- /O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/ HALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY 519 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ036-041-042-042100- /O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/ /O.NEW.KLUB.WI.Y.0017.090404T1500Z-090405T0100Z/ CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...CROSBYTON...RALLS...TAHOKA... ODONNELL...POST 519 AM CDT SAT APR 4 2009 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. A WIND ADVISORY IS ALSO IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT COULD CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-031-032-037-038-043-044-042100- /O.NEW.KLUB.WI.Y.0017.090404T1500Z-090405T0100Z/ CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT 519 AM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KLUB 041938 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 238 PM CDT SAT APR 4 2009 ...STRONG WINDS WINDS AND AREAS OF BLOWING DUST TO CONTINUE THROUGH THE AFTERNOON HOURS... .A POTENT STORM SYSTEM WAS MOVING EASTWARD ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON...WITH STRONG WIND FIELDS ROTATING AROUND THE SOUTH SIDE. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER WILL CONTINUE ACROSS THE NORTHERN SOUTH PLAINS AND SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST. FARTHER SOUTH BOTH WIND SPEEDS AND BLOWING DUST WILL BE LESS. THE WINDS WILL SLOWLY DECREASE THIS EVENING IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH TONIGHT. TXZ033>035-039-040-050100- /O.CAN.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/ /O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/ /O.EXA.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 238 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ036-041-050100- /O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/ /O.CON.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/ CROSBY-LYNN- INCLUDING THE CITIES OF...CROSBYTON...RALLS...TAHOKA...ODONNELL 238 PM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ042-042045- /O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/ /O.CAN.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/ GARZA- INCLUDING THE CITY OF...POST 238 PM CDT SAT APR 4 2009 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVELS. HOWEVER...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL STILL BE POSSIBLE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY DECREASING THIS EVENING. $$ TXZ038-043-044-042045- /O.CAN.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 238 PM CDT SAT APR 4 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVELS. HOWEVER...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL STILL BE POSSIBLE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY DECREASING THIS EVENING. $$ TXZ021>024-027>030-050100- /O.CON.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/ /O.CON.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY 238 PM CDT SAT APR 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR GREATER WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST THAT MAY CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-050100- /O.CON.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/ HALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY 238 PM CDT SAT APR 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR GREATER WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ026-031-032-037-050100- /O.CON.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/ CHILDRESS-MOTLEY-COTTLE-DICKENS- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...DICKENS...SPUR 238 PM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING BEHIND A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 11:34 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 11:34 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1134 PM CDT FRI APR 3 2009 .AVIATION... A STRONG LOW LEVEL JET WILL CONTINUE THROUGH EARLY SATURDAY MORNING ACROSS THE ROLLING PLAINS WHICH WILL CREATE LLWS AT KCDS WITH LESS IMPACT AT KLBB. HOWEVER THIS WILL KEEP SURFACE WINDS BREEZY THROUGHOUT THE NIGHT UNTIL AROUND DAYBREAK WHEN WINDS WILL BRIEFLY BE LIGHT. WITH THE APPROACH OF AN UPPER LEVEL SYSTEM...WINDS WILL INCREASE OUT OF THE WEST TO NEAR 30 KNOTS LATE SATURDAY MORNING AND LAST THROUGH EARLY EVENING. BLOWING DUST MAY RESTRICT VISIBILITIES AT KLBB DUE TO THE WINDY CONDITIONS EXPECTED. A COLD FRONT WILL THEN SHIFT WINDS TO THE NORTH NEAR THE END OF THE TAF PERIOD ON SATURDAY EVENING. && PREV DISCUSSION... /ISSUED 223 PM CDT FRI APR 3 2009/ SHORT TERM... .FOCUS REMAINS ON POTENTIAL WIND...DUST AND FIRE WEATHER EVENT FOR SATURDAY... THIS AFTERNOON...A STRONG SHORTWAVE TROUGH WAS DIGGING SOUTHWARD THROUGH THE GREAT BASIN...WITH INCREASING SOUTHWEST FLOW ACROSS THE ROCKIES. THIS WAS SUPPORTING SURFACE CYCLOGENESIS IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES AND WAS RESULTING IN BREEZY SOUTHERLY WINDS ACROSS THE SOUTH PLAINS. THE WINDS SHOULD INCREASE SLIGHTLY OVER THE REMAINDER OF THE AFTERNOON...FROM THE SOUTHWEST TO NORTHEAST...AND THIS WILL CONTINUE TO SUPPORT MARGINAL CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE REGION /GIVEN THE WARM AND DRY CONDITIONS IN PLACE/. THUS...PLAN TO CONTINUE WITH RED FLAG HIGHLIGHTS FOR ALL BUT THE EXTREME EASTERN ZONES THROUGH THE REMAINDER OF THIS AFTERNOON. HOWEVER...THE MAIN STORY WILL BE THE INCREASING WIND THREAT AS WE MOVE INTO SATURDAY AND THE UPPER LEVEL STORM SYSTEM CLOSES OFF AND EMERGES ACROSS THE CENTRAL HIGH PLAINS. AS THIS HAPPENS...MODELS CONTINUE TO INDICATE THAT STRONG WINDS ALOFT WILL PIVOT AROUND THE SOUTH SIDE OF THE LOW...WITH A 500 MB JET OF 80-90+ KTS EXTENDING FROM E-CENTRAL NM THROUGH THE PANHANDLES AND INTO SW KS FROM MID-MORNING THROUGH THE AFTERNOON HOURS. ALTHOUGH THE SURFACE PRESSURE GRADIENT IS NOT PROGGED TO BE EXCESSIVELY STRONG ACROSS CWA...DEEP MIXING SHOULD SUPPORT ADVISORY LEVEL WINDS OVER MUCH OF THE AREA...WITH HIGH WIND CRITERIA STILL LOOKING MOST PROBABLE OVER THE NORTHWESTERN PORTION OF THE CWA. THUS...WILL CONTINUE THE HIGH WIND WATCH AS IS. MODELS DO ALSO HINT AT ANOTHER LLJ MAX /40+ KTS AT 700 MB/ APPROACHING THE SOUTHERN PORTIONS OF THE AREA FROM SE NM LATE IN THE DAY...WHICH COULD HELP TO KEEP WINDS UP THERE LATE INTO THE AFTERNOON. IN ADDITION...EXPECT BLOWING DUST WITH REDUCED VISIBILITIES...ESPECIALLY IN THE STRONGEST WINDS. NOT TO BE FORGOTTEN...WARM AND VERY DRY CONDITIONS COUPLED WITH THE WINDS WILL CREATE CRITICAL TO EXTREME CRITICAL FIRE WEATHER CONDITIONS. LONG TERM... FAIRLY COOL AND BREEZY DAY EXPECTED SUNDAY IN THE WAKE OF THE STORM SYSTEM THAT WILL BRING ALL THE WIND ON SATURDAY. EVEN THOUGH THE UPPER LOW LIFTS NEWS TO THE UPPER MS VALLEY BY SUNDAY EVENING THE LOW/MID LEVEL HEIGHT GRADIENT WILL REMAIN FAIRLY TIGHT ACROSS THE FCST AREA...PARTICULARLY EASTERN SECTIONS...FOR BREEZY TO OCCASIONALLY WINDY CONDITIONS WHILE COLD ADVECTION BEHIND THE FRONT ASSOCIATED WITH THIS SYSTEM DROPS TEMPS BACK BELOW SEASONAL NORMS. TRANQUIL WEATHER EXPECTED MONDAY AND TUESDAY WITH SHORT WAVE RIDGING ALOFT AHEAD OF THE NEXT STORM SYSTEM THAT IS PROGGED TO MOVE ONTO THE CNTL PLAINS LATE WEDNESDAY OR WEDNESDAY NIGHT. THIS STORM WILL BE ANOTHER WIND PRODUCER FOR THE FCST AREA. TIMING MAY NOT BE FAVORABLE TO MAKE IT A STRONG WIND PRODUCER...BUT FIRE WEATHER CONCERNS MAY WELL TAKE CENTER STAGE AGAIN. WILL FINISH THE WEEK FAIRLY TRANQUIL AS SHORT WAVE RIDGING MOVES BACK OVERHEAD. HIGH TEMPS AT OR ABOVE SEASONAL NORMS WITH LOWS RUNNING ABOUT 5 OR SO DEGREES EITHER SIDE OF NORMS LOOK REASONABLE. FIRE WEATHER... TODAY: RELATIVE HUMIDITIES HAVE FALLEN TO 10 TO 15 PERCENT OVER MUCH OF AREA...WITH 20 FT WINDS GENERALLY IN THE 15 TO 20 MPH RANGE. EXPECT THE SOUTHERLY WINDS TO INCREASE SLIGHTLY THROUGH THE REMAINDER OF THE AFTERNOON...WITH MARGINAL RED FLAG CONDITIONS EXPECTED TO PERSIST UNTIL WINDS DECREASE SLIGHTLY AND RH SLOWLY IMPROVE THIS EVENING. WILL CONTINUE CURRENT RED FLAG WARNING AS IS. SATURDAY: A MUCH MORE SIGNIFICANT CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER EVENT IS EXPECTED AS A WEATHER PATTERN SIMILAR TO THE SOUTH PLAINS WILDFIRE COMPOSITE UNFOLDS. SUSTAINED WESTERLY 20 FT WINDS OF 25 TO 35 MPH WILL COMBINE WITH WARM AND DRY CONDITIONS /RH VALUES DROPPING TO AT OR BELOW 10 PERCENT/...THE ONGOING DROUGHT AND RELATIVE LACK OF A GREEN-UP TO BRING CONDITIONS FAVORABLE FOR EXTREME AND ERRATIC FIRE BEHAVIOR AND RAPID SPREAD. THESE CONDITIONS WILL BE EXACERBATED BY POOR RECOVERIES OVERNIGHT TONIGHT. ALL SAID...WILL CONTINUE FIRE WEATHER WATCH FOR TOMORROW AND LET EVENING OR OVERNIGHT SHIFT UPGRADE AFTER ONGOING RED FLAG WARNING EXPIRES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 41 66 27 52 21 / 0 0 0 0 0 TULIA 46 70 31 53 24 / 0 0 0 0 0 PLAINVIEW 47 73 34 54 26 / 0 0 0 0 0 LEVELLAND 45 76 33 56 26 / 0 0 0 0 0 LUBBOCK 49 77 36 57 28 / 0 0 0 0 0 DENVER CITY 47 77 33 58 27 / 0 0 0 0 0 BROWNFIELD 48 78 35 58 28 / 0 0 0 0 0 CHILDRESS 50 82 38 59 32 / 0 0 0 0 0 SPUR 50 82 38 59 29 / 0 0 0 0 0 ASPERMONT 52 87 42 61 31 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 10 PM CDT SATURDAY FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM 11 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033-034. && 01
Hazardous weather outlook, Apr 4, 4:22 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 422 AM CDT SAT APR 4 2009 TXZ021>044-050930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 422 AM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER A DANGEROUS FIRE WEATHER EPISODE IS POSSIBLE OVER THE OUTLOOK AREA TODAY...AS VERY STRONG WESTERLY WINDS COMBINE WITH A WARM AND DRY AIRMASS AND DRY VEGETATION TO RESULT IN AN EXTREME FIRE DANGER. WEATHER CONDITIONS TODAY WILL BE SUPPORTIVE OF DANGEROUS WIND- DRIVEN WILDFIRES. A RED FLAG WARNING IS IN EFFECT. NON PRECIPITATION POTENTIALLY DAMAGING WINDS ARE EXPECTED OVER MUCH OF THE WESTERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA TODAY. SUSTAINED WESTERLY WINDS WILL REACH 30 TO 45 MPH BY MIDDAY AND EARLY AFTERNOON...WITH GUSTS UP TO 60 MPH OR MORE LIKELY FOR MOST AREAS WEST OF THE CAPROCK ESCARPMENT. ELSEWHERE...WINDS OVER THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS WILL REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH. THE WINDS WILL CAUSE WIDESPREAD BLOWING DUST...WHICH MAY SIGNIFICANTLY REDUCE VISIBILITIES. HIGH WIND WARNINGS...WIND ADVISORIES...AND BLOWING DUST ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HARD FREEZE IS LIKELY OVER MOST OF THE OUTLOOK AREA MONDAY MORNING. STRONG WINDS AND CRITICAL FIRE WEATHER MAY BE POSSIBLE ONCE AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER LOCAL OFFICIALS AND EMERGENCY PERSONNEL SHOULD PREPARE FOR HIGH WIND AND FIRE WEATHER IMPACTS TODAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:21 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| Apr 4, 5:19 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 13 hr |
| Apr 4, 5:19 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.